A 19-year-old female asked:
When does bleeding typically stop from the mirena (levonorgestrel)? its just brown chunky and cramps and itching got the iud for painful periods... also having dryness
1 doctor answer • 1 doctor weighed in
Obstetrics and Gynecology 24 years experience
Varies: Irregular bleeding is an almost universal side effect the 1st few weeks after Mirena (levonorgestrel) insertion. After that periods tend to lighten with 25% having no periods by 12 months. Irregular bleeding is annoying but it does not mean that the method is not working. This side effect is very typical of Progesterone only birth control methods. Vaginal itching is not related to Mirena (levonorgestrel) and testing should done
Created for people with ongoing healthcare needs but benefits everyone.
1k viewsAnswered >2 years ago
Last updated Aug 31, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$44 video appointments with $19/month membership*
*Billed $57 every 3 months. Cancel anytime.
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.